Depression/Mental Health Expert Forum
Switching from Paxil to Wellbutrin?
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Switching from Paxil to Wellbutrin?

My doctor recently switched me from Paxil to Wellbutrin due to the decreased sex drive of Paxil.  Otherwise Paxil was working well for me.  Anyway, my issue is that it was a direct switch, no weaning off of Paxil and I think I'm having the withdrawal.  I thought the Wellbutrin would just sort of take over, but I don't think that is the case.  I didn't think to ask my doc, and the soonest I can get back to see him is Monday.  It's been 7 days w/o Paxil and 6 with Wellbutrin.  Any ideas how long I'm going to feel this way?  I feel really fluey.  Nausea, constant headache, minimal appetite, cold/hot flashes, clumsy, and just feeling WEIRD!  Is there anything I should/can do?  Should I resume the Paxil and wean off or is it too late for that now and I just have to suffer thru?  It SUCKS!  I run my own business and that has been rather challenging feeling like this.  

The nausea seems to have finally subsided thankfully.  I have the hardest time dealing with nausea.  I do feel physically better today.  Emotionally, however, is another story!  Still headachey and dizzy, and definitely feeling the anxiety coming back which kind of scares me.  Near tears a few times today, which hasn't happened in a looong time.  I hope this is nearing the end but only time will tell.  At least I know the Wellbutrin will kick in eventually.  I never knew this 'dark side' of Paxil, and I hope more new patients are aware of this affect.  Never thought I'd ever be going through any sort of withdrawal in my life!
Related Discussions
242532_tn?1269553979
Yes, this does sound like withdrawals and the best thing to do is to go back to the smallest possible dose of Paxil and wean yoursel off of it  over a few weeks while taking the Wellbutrin. it usually takes two to three week for the second medication to take hold.
3 Comments
Blank
Avatar_n_tn
I love Wellbutrin! it works well but I have found lately, just this past summer til now, it does not seem to have the quality assurance that it used to . you know like anything else Manufacturers can make bad batches of medication. We hope it isnt true but it can be. Also those symptoms you describe are NOT side effects of this drug. Perhaps you should get a physical first to rule out other illness issues, and then after getting a bill of health.. see if you can either change your pharmacy or, maybe then ask the DR for a different drug. sounds like you have an illness unrelated to the medication! Also you can have your dosage adjusted.. maybe you need the lowest dose.. ASK!
Blank
Avatar_n_tn
I love Wellbutrin! it works well but I have found lately, just this past summer til now, it does not seem to have the quality assurance that it used to . you know like anything else Manufacturers can make bad batches of medication. We hope it isnt true but it can be. Also those symptoms you describe are NOT side effects of this drug. Perhaps you should get a physical first to rule out other illness issues, and then after getting a bill of health.. see if you can either change your pharmacy or, maybe then ask the DR for a different drug. sounds like you have an illness unrelated to the medication! Also you can have your dosage adjusted.. maybe you need the lowest dose.. ASK!
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank